Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Extended degree functions and monomial modules

Authors: Uwe Nagel and Tim Römer
Journal: Trans. Amer. Math. Soc. 358 (2006), 3571-3589
MSC (2000): Primary 13D40, 13C99; Secondary 13P10, 13H10
Published electronically: December 20, 2005
MathSciNet review: 2218989
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The arithmetic degree, the smallest extended degree, and the homological degree are invariants that have been proposed as alternatives of the degree of a module if this module is not Cohen-Macaulay. We compare these degree functions and study their behavior when passing to the generic initial or the lexicographic submodule. This leads to various bounds and to counterexamples to a conjecture of Gunston and Vasconcelos, respectively. Particular attention is given to the class of sequentially Cohen-Macaulay modules. The results in this case lead to an algorithm that computes the smallest extended degree.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 13D40, 13C99, 13P10, 13H10

Retrieve articles in all journals with MSC (2000): 13D40, 13C99, 13P10, 13H10

Additional Information

Uwe Nagel
Affiliation: Department of Mathematics, University of Kentucky, Lexington, Kentucky 40506-0027

Tim Römer
Affiliation: FB Mathematik/Informatik, Universität Osnabrück, 49069 Osnabrück, Germany

Keywords: Extended degree functions, Buchsbaum module, sequentially Cohen-Macaulay module, generic initial module, lexicographic module, bounds for degree functions
Received by editor(s): June 21, 2004
Received by editor(s) in revised form: August 8, 2004
Published electronically: December 20, 2005
Additional Notes: The first author gratefully acknowledges partial support by a Special Faculty Research Fellowship from the University of Kentucky.
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society